Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 177, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 8, 2005, 3:25 PM CDT for Hartley County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2005, 3:25 PM CDT (20:25 UTC)
- Expired
- Aug 8, 2005, 4:06 PM CDT
- In force
- 41 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hartley County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:45 AM CDT, 11 hours 40 minutes earlier.
Area forecast discussion, Aug 8, 3:45 AM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 345 AM CDT MON AUG 8 2005 .DISCUSSION... THE SHEAR AXIS OR WEAKNESS IN UPPER LEVEL RIDGE WILL LINGER OVER THE FCST AREA TODAY. THIS FEATURE...IN COMBINATION WITH DAYTIME HEATING...LOW LVL MOISTURE...AND SUFFICIENT ATMOSPHERIC INSTABILITY COULD SERVE TO SPARK SOME TSTMS AGAIN TODAY. SLGT CHC POPS LOOK REASONABLE AT THIS TIME AND WILL RETAIN. TOUGH CALL TO DETERMINE WHETHER ANY STORMS THAT MANAGE TO FORM TODAY WILL LINGER INTO EVENING HOURS. FOR NOW...WILL LEAVE WELL ENOUGH ALONE AND MAINTAIN THE SILENT 10 POPS FOR TNGT. NEXT SHIFT CAN BOOST UP IF WARRANTED. UPPER RIDGE PROGGED TO SLOWLY ADVANCE EWD INTO THE PLAINS STATES DURG THE EARLY TO MIDDLE PART OF THIS WEEK...THEN E OF THE FCST AREA LATE IN THE WEEK. A RETURN TO TYPICAL SUMMERTIME WX FOR AUGUST EXPECTED. IT APPEARS THAT DURG THE WEEKEND THE RIDGE AXIS MAY BE FAR ENUF E THAT THE FLOW AROUND THE RIDGE MAY DRAW UP SOME SUBTROPICAL MOISTURE ALONG WITH WEAK UPPER LEVEL SHORTWAVE TROFS NEAR OR INTO THE FCST AREA SAT AND SUN. ECMWF/GFS HINTING AT THIS SCENARIO. DECIDED TO TREND TOWARDS MORE CLOUDS AND ADDED 10 POPS FOR SAT AND SUN FOR STARTERS. IF MODEL CONTINUITY CONTINUES...LATER SHIFTS MAY NEED TO RAISE POPS A LITTLE DURG THAT TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 88 64 92 65 / 20 10 10 10 BEAVER OK 95 68 96 68 / 20 10 10 10 BOISE CITY OK 92 62 94 64 / 20 10 10 10 BORGER TX 91 66 94 67 / 20 10 10 10 BOYS RANCH TX 91 65 94 66 / 20 10 10 10 CANYON TX 88 63 91 64 / 20 10 10 10 CLARENDON TX 90 68 93 67 / 20 10 10 10 DALHART TX 90 62 93 63 / 20 10 10 10 GUYMON OK 94 66 96 67 / 20 10 10 10 HEREFORD TX 90 63 91 64 / 20 10 10 10 LIPSCOMB TX 94 68 94 67 / 20 10 10 10 PAMPA TX 90 66 92 66 / 20 10 10 10 SHAMROCK TX 93 69 94 68 / 20 10 10 10 WELLINGTON TX 93 69 96 69 / 20 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && ANDRADE
Hazardous weather outlook, Aug 8, 1:00 PM CDT, 2 hours 25 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON AUG 8 2005 CORRECTED EXPIRATION TIME OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS AFTERNOON INTO THIS EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HOWEVER ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINS OWING TO SLOW STORM MOVEMENT...SO LOCALIZED FLOODING MAY BE A CONCERN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
In the hours before
Special weather statement, Aug 8, 2:28 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 228 PM CDT MON AUG 8 2005 TXZ011-016-082015- DEAF SMITH TX-OLDHAM TX- 228 PM CDT MON AUG 8 2005 ...STRONG THUNDERSTORM IN DEAF SMITH AND OLDHAM COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF VEGA AT 228 PM CDT. THE STORM WAS NEARLY STATIONARY. ONE HALF INCH SIZE HAIL...GUSTY WINDS AND VERY HEAVY RAINS ARE POSSIBLE. PEOPLE IN NORTHERN DEAF SMITH AND SOUTHERN OLDHAM COUNTIES...INCLUDING THE CITY OF VEGA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, Aug 8, 2:42 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 242 PM CDT MON AUG 8 2005 TXZ006-082030- HARTLEY TX- 242 PM CDT MON AUG 8 2005 ...STRONG THUNDERSTORM IN HARTLEY COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER CHANNING AT 242 PM CDT. THE STORM WAS NEARLY STATIONARY. ONE HALF INCH SIZE HAIL...GUSTY WINDS...AND VERY HEAVY RAINS ARE POSSIBLE. PEOPLE IN HARTLEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, Aug 8, 3:15 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT MON AUG 8 2005 TXZ016-082100- DEAF SMITH TX- 315 PM CDT MON AUG 8 2005 ...STRONG THUNDERSTORM IN DEAF SMITH COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL DEAF SMITH COUNTY AT 315 PM CDT...MOVING NORTHEAST AT 10 MPH. ONE HALF INCH SIZE HAIL...GUSTY WINDS...AND EXTREMELY HEAVY RAINS ARE POSSIBLE. PEOPLE IN DEAF SMITH COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:11 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.